Alert archive / Kansas / High Wind Warnings in 2022

High Wind Warning 1, NWS Goodland, KS

January 4, 2022Dundy County, Hitchcock County, Red Willow County, Nebraska; 4 counties in Kansas; Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this high wind warning at Jan 4, 2022, 11:54 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; 4 counties in Kansas; Kit Carson County, Yuma County, Colorado. It took effect at Jan 4, 2022, 12:00 PM MST. It was in force for 5 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 4, 2022, 11:54 AM MST (18:54 UTC)
In effect from
Jan 4, 2022, 12:00 PM MST
Expired
Jan 4, 2022, 5:00 PM MST
In force
5 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 4, 12:00 PM MSTNON-TSTM WND GST 5921 Nw Max, NEENDERS 10SW NE MESONET STATION.
Jan 4, 12:02 PM MSTNON-TSTM WND GST 581 Nnw Wray, COK2V5 MEASURED 50 KNOT WIND GUST.
Jan 4, 12:08 PM MSTDUST STORM5 S Wheeler, KSLOCALIZED AREA OF NEAR ZERO VISIBILITY AS DUST BLOWS OFF OF A LOCAL FIELD.
Jan 4, 12:30 PM MSTDUST STORM1 E Mcdonald, KSSHERIFF REPORTED LOW VISIBILITY AROUND 1/4 TO 1/2 OF A MILE NEAR MCDONALD.
Jan 4, 12:30 PM MSTDUST STORM2 N Atwood, KSMESONET STATION KADT ATWOOD-RAWLINS COUNTY CITY-COUNTY. 1SM VISIBILITY DUE TO BLOWING DUST. 53 MPH WIND GUST.
Jan 4, 12:35 PM MSTNON-TSTM WND GST 583 N Colby, KSAWOS STATION KCBK 2 N COLBY. ALSO REPORTED 7 MILE VISIBILITY.
Jan 4, 12:35 PM MSTNON-TSTM WND GST 583 N Colby, KSCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 3 N COLBY. AWOS STATION KCBK 2 N COLBY. ALSO REPORTED 7 MILE VISIBILITY FROM DUST.
Jan 4, 12:35 PM MSTNON-TSTM WND GST 622 Nw Wray, COAWOS STATION K2V5 2 NW WRAY.
Jan 4, 12:40 PM MSTNON-TSTM WND GST 552 E Mccook, NECORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 E MCCOOK. KMCK. ALSO REPORTED 5 MILE VISIBILITY FROM DUST.
Jan 4, 12:40 PM MSTNON-TSTM WND GST 552 E Mccook, NEKMCK. ALSO REPORTED 5 MILE VISIBILITY.
Jan 4, 12:50 PM MSTDUST STORM2 N Atwood, KSMESONET STATION KADT ATWOOD-RAWLINS COUNTY CITY-COUNTY. 1/2 SM VISIBILITY DUE TO BLOWING DUST.
Jan 4, 12:50 PM MSTNON-TSTM WND GST 592 N Atwood, KSMESONET STATION KADT ATWOOD-RAWLINS COUNTY CITY-COUNT. 1/2 SM VISIBILITY DUE TO BLOWING DUST.
Jan 4, 12:53 PM MSTNON-TSTM WND GST 622 E Mccook, NECORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 E MCCOOK. ASOS STATION KMCK MCCOOK AIRPORT. 5SM VISIBILITY DUE TO BLOWING DUST.
Jan 4, 12:53 PM MSTNON-TSTM WND GST 625 S Burlington, COASOS STATION KITR BURLINGTON CO AIRPORT.
Jan 4, 1:15 PM MSTDUST STORMRexford, KSOFF-DUTY NWS EMPLOYEE ESTIMATED VISIBILITY AS LOW AS 1 TO 1.5 MILE.
Jan 4, 1:15 PM MSTNON-TSTM WND GST 642 Nw Wray, COAWOS STATION K2V5 2 NW WRAY. 7SM VISIBILITY DUE TO BLOWING DUST.
Jan 4, 1:17 PM MSTNON-TSTM WND GST 601 Ne Goodland, KSKGLD.
Jan 4, 1:26 PM MSTNON-TSTM WND GST 591 Sse Saint Francis, KSKSYF. VISIBILITY OF 3 SM DUE TO BLOWING DUST.
Jan 4, 1:29 PM MSTNON-TSTM WND GST 692 E Mccook, NEASOS STATION KMCK MCCOOK AIRPORT.
Jan 4, 1:29 PM MSTNON-TSTM WND GST 692 E Mccook, NEASOS STATION KMCK MCCOOK AIRPORT. 5 SM VISIBILITY DUE TO BLOWING DUST.
Jan 4, 1:30 PM MSTNON-TSTM WND GST 683 Wnw Trenton, NEWEATHER UNDERGROUND STATION KNETRENT7.
Jan 4, 1:30 PM MSTNON-TSTM WND GST 692 Nnw Atwood, KSWEATHER UNDERGROUND STATION KKSATWOO3.
Jan 4, 1:35 PM MSTDUST STORM11 Nw Saint Francis, KSVISIBILITY REDUCED DOWN TO 1 MILE OR LESS BETWEEN MILE MAKERS 220 AND 226 ON HWY 27.
Jan 4, 1:40 PM MSTDUST STORM4 S Wheeler, KSVISIBILITY REDUCED TO NEAR-ZERO VISIBILITY FOR 100-200 YARDS ALONG HWY 27.
Jan 4, 1:42 PM MSTNON-TSTM WND GST 661 Ne Goodland, KSKGLD. REPORTED VISIBILITY OF 7SM DUE TO BLOWING DUST.
Jan 4, 2:34 PM MSTNON-TSTM WND GST 662 Sse Yuma, COAWOS STATION K2V6 1 SE YUMA. VISIBILITY DOWN TO 2 MILES DUE TO BLOWING DUST.
Jan 4, 2:35 PM MSTNON-TSTM WND GST 593 N Colby, KSAWOS STATION KCBK 2 N COLBY.
Jan 4, 2:50 PM MSTNON-TSTM WND GST 7013 N Edson, KSOFF-DUTY NWS EMPLOYEE.
Jan 4, 2:53 PM MSTNON-TSTM WND GST 581 Nne Goodland, KSASOS STATION KGLD GOODLAND.
Jan 4, 2:55 PM MSTNON-TSTM WND GST 522 Nw Wray, COAWOS STATION K2V5 2 NW WRAY. VISIBILITY DOWN TO 2 MILES DUE TO BLOWING DUST.
Jan 4, 3:08 PM MSTNON-TSTM WND GST 58Saint Francis, KSAWOS STATION KSYF ST. FRANCIS CITY. VISIBILITY DOWN TO 4 MILES DUE TO BLOWING DUST.
Jan 4, 3:31 PM MSTNON-TSTM WND GST 591 Nne Goodland, KSASOS STATION KGLD GOODLAND. 9 SM VISIBILITY DUE TO BLOWING DUST.
Jan 4, 3:52 PM MSTNON-TSTM WND GST 531 Nne Goodland, KSASOS STATION KGLD GOODLAND. VISIBILITY DOWN TO 5 MILES DUE TO BLOWING DUST.
Jan 4, 4:08 PM MSTNON-TSTM WND GST 582 E Mccook, NEASOS STATION KMCK MCCOOK AIRPORT.
Jan 4, 4:09 PM MSTNON-TSTM WND GST 493 N Colby, KSAWOS STATION KCBK 2 N COLBY. VISIBILITY DOWN TO 4 MILES.
Jan 4, 4:09 PM MSTNON-TSTM WND GST 493 N Colby, KSCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 3 N COLBY. AWOS STATION KCBK 2 N COLBY. VISIBILITY DOWN TO 4 MILES DUE TO BLOWING DUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3536 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS73 KGLD 041854
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1154 AM MST Tue Jan 4 2022

COZ090-091-KSZ001-002-013-014-NEZ079-080-050000-
/O.NEW.KGLD.HW.W.0001.220104T1900Z-220105T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Dundy-Hitchcock-
Including the cities of Yuma, Wray, Burlington, St. Francis, 
Bird City, Atwood, Goodland, Colby, Benkelman, Culbertson, 
Trenton, Stratton Ne, and Palisade
1154 AM MST Tue Jan 4 2022 /1254 PM CST Tue Jan 4 2022/

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Kansas, Cheyenne, Rawlins, Sherman and Thomas 
  Counties. In Colorado, Yuma and Kit Carson Counties. In 
  Nebraska, Dundy and Hitchcock Counties.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...blowing dust is also possible causing
  reductions in visibility. Air quality may become poor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
2 follow-up statements
394 
WWUS73 KGLD 042042
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
142 PM MST Tue Jan 4 2022

NEZ081-050000-
/O.EXA.KGLD.HW.W.0001.000000T0000Z-220105T0000Z/
Red Willow-
Including the city of McCook
242 PM CST Tue Jan 4 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Red Willow County.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust is also possible causing 
  reductions in visibility. Air quality may become poor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ090-091-KSZ001-002-013-014-NEZ079-080-050000-
/O.CON.KGLD.HW.W.0001.000000T0000Z-220105T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Dundy-Hitchcock-
Including the cities of Yuma, Wray, Burlington, St. Francis, 
Bird City, Atwood, Goodland, Colby, Benkelman, Culbertson, 
Trenton, Stratton Ne, and Palisade
142 PM MST Tue Jan 4 2022 /242 PM CST Tue Jan 4 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...In Kansas, Cheyenne, Rawlins, Sherman and Thomas 
  Counties. In Colorado, Yuma and Kit Carson Counties. In 
  Nebraska, Dundy and Hitchcock Counties.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust is also possible causing 
  reductions in visibility. Air quality may become poor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
727 
WWUS73 KGLD 042355
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
455 PM MST Tue Jan 4 2022

COZ090-091-KSZ001-002-013-014-NEZ079>081-050100-
/O.EXP.KGLD.HW.W.0001.000000T0000Z-220105T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Dundy-Hitchcock-
Red Willow-
Including the cities of Yuma, Wray, Burlington, St. Francis, 
Bird City, Atwood, Goodland, Colby, Benkelman, Culbertson, 
Trenton, Stratton Ne, Palisade, and McCook
455 PM MST Tue Jan 4 2022 /555 PM CST Tue Jan 4 2022/

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

Wind gusts in excess of 58 mph are no longer expected. Therefore,
the High Wind Warning will be allowed to expire on time. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jan 4, 10:15 AM MST, 1 hour 39 minutes earlier.

Area forecast discussion, Jan 4, 10:15 AM MST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1015 AM MST Tue Jan 4 2022

.UPDATE...
Issued at 1010 AM MST Tue Jan 4 2022

Forecast through the rest of today is generally on track.
Northwest winds gusting up to 40 have developed within the last
hour with current temperatures ranging from the lower 40s in Gove
county to the lower and middle 50s across Dundy county and
Cheyenne county Kansas.

The main change to the forecast today was to add patchy blowing
dust to the forecast for areas generally along and north of
Interstate 70. Local ongoing research into blowing dust/dust
storms favors the possibility of blowing dust in this area with
the source region somewhere up around Fort Morgan and Sterling,
Colorado. Downstream of this area soil moisture at the surface
should be dry enough from recent snow melt to support some
lofting of the dirt into the atmosphere and get carried downstream
into areas along and north of the interstate. Best time for this
is somewhere in the 18z-22z timeframe.

Otherwise, am still expecting wind gusts of 35 to 55 mph with a
few higher gusts possible. High temperatures are expected to be in
the upper 40s to around 60, warmest in the Norton and Hill City
areas.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 307 AM MST Tue Jan 4 2022

Latest satellite and upper air analysis show a trough moving onto
the Plains.  Accompanying the trough was a corridor of cloud cover.
A cold front was moving south through Montana.  Behind the front
light to moderate snow was falling.

Today a pre-frontal trough will move through the forecast area in
the morning.  Behind the trough winds will turn to the north and
increase.  During the early afternoon northwest winds will reach a
peak, then gradually decline through the afternoon.  Low level lapse
rates, plus CAA from the snow pack to the northwest of the forecast
area, lower confidence that wind gusts of 58 MPH will occur.  The
CAA from the snowpack should cause the lapse rates just off the
surface to become more stable and thus limit some of the mixing of
the stronger winds to the ground.  Another limitation is by the time
the stout inversion mixes out, the high winds should be above the
mixed layer for the most part.  The RAP model brings the high winds
through earlier, closer to noon.  If this happens the high winds may
mix down because these winds will be much closer to the surface
compared to the afternoon.  However the HREF and model consensus
have the highest wind gusts occurring in the early afternoon, so
trended the forecast that direction.  In addition, a probability
assessment of the likelihood of wind gusts exceeding 57 MPH is
around 20% for Yuma, with lower probabilities to the east.  With the
above considerations in mind, confidence is just low enough to not
issue a high wind warning for Yuma County.  However, cannot rule out
an infrequent gust of 58 MPH occurring in the Yuma area during the
early afternoon.  Wind gusts for the most part should be around 55
MPH.

Otherwise highs will be slightly warmer today than yesterday.  The
relative humidity will fall to just under 20% for Sherman and parts
of the surrounding counties.  Due to the localized nature of the
lower relative humidity, do not plan to issue a fire weather hazard
at this time.

Blowing dust could occur with the very strong winds today, mainly in
the northwest quadrant of the forecast area.  The one uncertainty is
will the low level lapse rates be unstable enough to promote mixing
of the dust upward.  If they are not, the dust will likely not get
off the ground.  The upwind snowpack will have an impact on the
temperatures, the question is how much of an impact given the
melting from yesterday.

Tonight the cold front, currently in Montana, will sweep through the
forecast area.  Behind the front the northwest winds will gradually
decline and turn to the southwest.  Behind it lows will be around 10
degrees.

Wednesday highs will be much colder than today due to the cooler air
mass in place.  Current forecast may still be slightly on the warm
side.  During the afternoon a weak upper level trough will move
trough and an arctic front will begin to move in from the north.
Isentropic lift will accompany the front, and the environment over
the northern part of the forecast area will begin to saturate due to
moisture and continued CAA.  This should cause snow to move in from
the north with the isentropic lift and saturated environment.

Wednesday evening an arctic front will move through the rest of the
forecast area.  Behind it snow will move through as well. Isentropic
lift will be strongest, and last the longest over the northeast half
of the forecast area.  Meanwhile there will be some frontogenesis,
however at this point it appears to be rather disorganized.  There
may be some pockets of convective instability, or near convective
instability.  This could add to the snow amount potential.  Based on
the quick moving nature, the short duration of the convective
instability, and the disorganized frontogenesis, snow fall amounts
will be on the light side.  The current forecast for snow totals has
not changed much over the last day or so, which adds confidence to
the forecast.

Isentropic lift will end from west to east after midnight as the
upper level trough axis moves through.  This will cause snow to end
from west to east after midnight.

Aside from the snow, wind chills will be between -15F and -25F. This
will make for a miserable night and morning on Thursday.

On a side note, the winds for Wednesday evening may not be high
enough.  A shallow mixed layer forms behind the arctic front and
rapid pressure rises occur behind the front of 10-20mb per six
hours.  Am thinking this will generation gusty winds, which could be
stronger than the forecast.  The current forecast is already higher
than most model data.  These winds will likely lead to blowing snow.
After midnight the mixed layer winds decline and the rapid pressure
rises move south of the forecast area.

.LONG TERM...(Thursday through Monday)
Issued at 115 AM MST Tue Jan 4 2022

Thursday will be the coldest day of the period with Arctic air
entrenched in the area. Highs will be in the teens. However,
temperatures will quickly rebound as a ridge rebuilds over the
central CONUS for Friday and Saturday. It will be breezy on
Saturday behind the next front which will be mainly dry. Models do
suggest some very light sprinkles or flurries possible with the
upper trough Saturday night/Sunday morning, but impacts should be
minimal. Only a slight cool down expected behind the front for
Sunday with highs in the lower 40s, then warming into the 50s for
Monday under shortwave ridging.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1010 AM MST Tue Jan 4 2022

KGLD...VFR conditions through the period. Northwest winds gusting
up to 45kts or so from taf issuance through the afternoon will
subside quickly this evening, falling below 12kts. After midnight
winds back to the west at speeds up to 10kts. For Wednesday
morning winds continue to back to the southwest then southeast
with speeds increasing late where gusts up to 30kts possible.

KMCK...VFR conditions through the period. West-northwest winds
gusting up to 40kts or so from taf issuance through the afternoon
will subside quickly this evening, falling below 12kts. After
midnight winds remain from the northwest at speeds up to 10kts.
For Wednesday morning winds become light and variable early then
establish an east-northeast direction at speeds up to 10kts.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...99
SHORT TERM...JTL
LONG TERM...024
AVIATION...99
Hazardous weather outlook, Jan 4, 9:40 AM MST, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
940 AM MST Tue Jan 4 2022

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051300-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
940 AM MST Tue Jan 4 2022 /1040 AM CST Tue Jan 4 2022/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Very strong northwest winds gusting up to 55 mph are expected over
Yuma, Dundy, and Cheyenne counties this afternoon. Peak wind gusts
will occur during the early afternoon. An infrequent gust close to 60
MPH cannot be ruled out for Yuma County. Elsewhere, wind gusts of 35
to 50 mph are expected. Blowing dust producing reduced visibilities will
be possible through mid afternoon, mainly along and north of
Interstate 70.

Near critical fire weather conditions are expected through this
afternoon for Sherman and Wallace counties in Kansas, Kit Carson and
Cheyenne counties in Colorado. Outdoor burning is not advised.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Up to three inches of snow may occur for Red Willow and parts of
Hitchcock and Norton counties Wednesday night. Reduced visibility in
the falling and blowing snow is likely.

Wind chill readings Thursday morning are expected to fall into the
15 to 25 below zero range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. We would appreciate any
reports of blowing dust via telephone and social media.

In the hours before

Local storm report, Jan 4, 11:12 AM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1112 AM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     DUST STORM       5 NNW SAINT FRANCIS     39.83N 101.84W
01/04/2022                   CHEYENNE           KS   PUBLIC

            VISIBILITY DOWN TO BETWEEN 0 AND 1SM DUE TO
            BLOWING DUST REPORTED ALONG KS-27.

&&

MRC
Local storm report, Jan 4, 11:31 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1131 AM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND GST 2 NW WRAY               40.10N 102.25W
01/04/2022  M51 MPH          YUMA               CO   AWOS

            AWOS STATION K2V5 2 NW WRAY.

&&

MRC
Local storm report, Jan 4, 11:35 AM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1135 AM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     NON-TSTM WND GST 17 N FLAGLER            39.53N 103.02W
01/04/2022  M52 MPH          KIT CARSON         CO   MESONET

            MESONET STATION EW7003 17 N FLAGLER.

&&

MRC
Local storm report, Jan 4, 11:42 AM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1142 AM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     NON-TSTM WND GST 5 S BURLINGTON          39.23N 102.28W
01/04/2022  M54 MPH          KIT CARSON         CO   ASOS

            ASOS STATION KITR BURLINGTON CO AIRPORT. 6SM
            VISIBILITY.

&&

MRC
Local storm report, Jan 4, 11:48 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1148 AM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND GST SAINT FRANCIS           39.77N 101.80W
01/04/2022  M52 MPH          CHEYENNE           KS   AWOS

            AWOS STATION KSYF ST. FRANCIS CITY.

&&

MRC
Local storm report, Jan 4, 11:54 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1154 AM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     NON-TSTM WND GST 5 S BURLINGTON          39.23N 102.28W
01/04/2022  M62 MPH          KIT CARSON         CO   ASOS

            ASOS STATION KITR BURLINGTON CO AIRPORT. 4SM
            VISIBILITY.

&&

MRC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:30 PM MSTWind Chill AdvisoryGLDDundy, Hitchcock, Red Willow45 hr

Nearby

High Wind Warnings in Kansas, 2022High Wind Warnings in Nebraska, 2022High Wind Warnings in Colorado, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.